MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR092535
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, race and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31212048) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 2.5mm x 3.5cm cerepak freeform mini (mcr092535 / 31212048) was positioned and there were two attempts to detach it with the detachment handle (mdh1 / 102109430) and once via manual break.The coil failed to detach.The procedure was reportedly delayed by 15 minutes, but it was successfully completed without any negative patient impact.On 31-jul-2025, additional information was received.The information indicated that the procedure was targeting a 3.7mm x 3mm x 3mm unruptured aneurysm on the anterior communicating artery.When the coil was removed, it was not stretched; it was still attached to the delivery system.There was no evidence of blood flow interruption as a result of the reported issue.The concomitant microcatheter was a 150cm x 50cm prowler 14 microcatheter (606151fx).The procedure was completed with 3mm x 6cm cerepak freeform xtrasoft (xcr120306) using the same 150cm x 50cm prowler 14 microcatheter and the same detachment handle (the lot number provided was 102109430).The information indicated that the physician did consider the 15-minute procedure extension to be significant, ¿she was frustrated with the performance of the coil.¿ the information confirmed that the detachment handle (mdh1 / 102109430) is not available for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 26-aug-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2.5mm x 3.5cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.It was noted that manual break was attempted at the proper location; however, the embolic coil was still attached to the delivery system.The proximal end of the puller wire was exposed.Microscopic inspection revealed areas of stretched and kinks along the entire length of the embolic coil.Residues of blood and biological matter were found protruding from the loop-hole and occluding the proximal key engagement.The issue reported regarding the failure to detach is confirmed based on the attached condition of the embolic coil to the delivery unit after activating the manual break.The occluded condition of the proximal key engagement suggests that the saline flush may have been insufficient.According to risk documentation, an insufficient continuous saline flush can increase resistance / friction between microcoil system and the microcatheter which can result in potential degradation of device performance and accidental mechanical product damage such as coil damages (kinking and stretching).A review of manufacturing documentation associated with this lot (31212048) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.The instruction for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK FREEFORM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key22688264
Report Number3008114965-2025-00773
Device Sequence Number20264629
Product Code KRD
UDI-Device Identifier10886704083023
UDI-Public(01)10886704083023(17)261130(10)31212048
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR092535
Device Lot Number31212048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/26/2025
09/23/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/26/2025
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MECHANICAL DETACHMENT HANDLE; PRESHAPED PROWLER14 45TIP 2MRK
Patient Age75 YR
Patient SexFemale
Patient Weight58 KG